Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 85, NWS Jackson, MS

March 27, 20114 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 27, 2011, 5:42 AM CDT for 4 counties in Mississippi. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2011, 5:42 AM CDT (10:42 UTC)
Expired
Mar 27, 2011, 6:30 AM CDT
In force
48 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Issaquena County, MS, Sharkey County, MS, Warren County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 6:20 AM CDTHAIL 1Phoenix, MSQUARTER SIZED HAIL COVERING THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 10.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 931 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
931 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1807 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

333 
WUUS54 KJAN 271042
SVRJAN
MSC055-125-149-163-271130-
/O.NEW.KJAN.SV.W.0085.110327T1042Z-110327T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
542 AM CDT SUN MAR 27 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHEASTERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF VALLEY PARK...
  SOUTHERN SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
  NORTHERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 630 AM CDT

* AT 542 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHWEST OF VALLEY PARK MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PHOENIX AND TINSLEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3266 9107 3277 9043 3257 9044 3248 9106
      3251 9106 3249 9102 3250 9099 3254 9106
      3257 9106 3262 9099 3264 9102 3260 9106
TIME...MOT...LOC 1042Z 268DEG 37KT 3257 9094

$$

40
1 follow-up statement
801 
WWUS54 KJAN 271109
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
609 AM CDT SUN MAR 27 2011

MSC055-125-271118-
/O.CAN.KJAN.SV.W.0085.000000T0000Z-110327T1130Z/
SHARKEY MS-ISSAQUENA MS-
609 AM CDT SUN MAR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ISSAQUENA AND
SOUTHERN SHARKEY COUNTIES IS CANCELLED...

LAT...LON 3261 9070 3271 9065 3277 9043 3257 9044
      3252 9077
TIME...MOT...LOC 1108Z 268DEG 37KT 3258 9062

$$

MSC149-163-271130-
/O.CON.KJAN.SV.W.0085.000000T0000Z-110327T1130Z/
WARREN MS-YAZOO MS-
609 AM CDT SUN MAR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR SOUTHWESTERN YAZOO AND NORTHEASTERN WARREN COUNTIES...

AT 608 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
WEST OF PHOENIX MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SATARTIA AND TINSLEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3261 9070 3271 9065 3277 9043 3257 9044
      3252 9077
TIME...MOT...LOC 1108Z 268DEG 37KT 3258 9062

$$

40

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 4:50 AM CDT, 52 minutes earlier.

Area forecast discussion, Mar 27, 4:50 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
450 AM CDT SUN MAR 27 2011

.DISCUSSION...SHORT TERM(TODAY THROUGH MONDAY NIGHT)...CONTINUED
TRICKY FORECAST OVER NEXT 48 HOURS AS POTENTIAL FOR ANOTHER ROUND OF
STRONG TO SEVERE THUNDERSTORMS EXISTS ACROSS SOUTH-CENTRAL AND SERN
PORTIONS OF THE ARKLAMISS BY EARLY EVENING. FOCUS WILL THEN TURN TO
INCREASING RAIN CHANCES ACROSS NORTHERN LOCATIONS LATE TONIGHT AND
EARLY MONDAY.

EARLIER ROBUST CONVECTION ACROSS HIGHWAY 82 CORRIDOR HAS DIMINISHED
THIS EARLY SUNDAY MORNING AS DEPARTING SURFACE LOW SHIFTS EAST.
ATTENDANT SFC COLD FRONT IS CURRENTLY PUSHING SOUTH ACROSS MUCH OF
THE ARKLAMISS BUT HAS SLOWED IN FORWARD PROGRESS OVER THE PAST HOUR
OR SO. SCATTERED ELEVATED SHOWERS PERSIST ACROSS NORTH-CENTRAL AND
CENTRAL PORTIONS OF THE ARKLAMISS WITH ISOLATED THUNDERSTORMS
CONTINUING ACROSS NORTHERN AL AND BACK ACROSS NORTH-CENTRAL LA. THIS
ACTIVITY IS ORIENTED ALONG THE EML THAT PROVIDED A FOCUS FOR EARLIER
SEVERE STORMS SATURDAY. WITH FORWARD PROGRESSION OF SHALLOW COLD
FRONT SLOWING ACROSS THE SOUTH-CENTRAL AND SOUTHERN ARKLAMISS REGION
AND PRESENCE OF EML WITH SUBSTANTIAL LAPSE RATES/>7 C/KM/...STRONG TO
SEVERE THUNDERSTORM RISK APPEARS TO EXIST FOR THIS AFTERNOON AND
EARLY EVENING ACROSS THESE LOCATIONS.

THE WEAK SFC LOW FROM LAST NIGHT WITH LITTLE MID/UPPER LEVEL SUPPORT
RESULTED IN A SHALLOW COLD FRONT AS H85-H7 WIND FLOW CONTINUES TO BE
OUT OF THE WSW PER KDGX VAD WIND PROFILE AND NWP GUIDANCE. AS EML
LOOKS TO REMAIN IN PLACE ALONG AND SOUTH OF INTERSTATE 20...LOW-LVL
/925-850MB/ WIND FLOW WILL BACK IN RESPONSE TO APPROACHING STRONGER
H5 S/WV ACROSS SOUTHERN PLAINS THIS AFTERNOON. AS BACKING OF SWLY
LOW-LVL FLOW IS COUPLED WITH ISENTROPIC LIFT INTO THE H8-H9 LAYER
WITH AVAILABLE ELEVATED INSTABILITY OF 500-1000 J/KG THIS
AFTERNOON...ISOLATED STRONG THUNDERSTORMS WITH PEA TO DIME SIZED
HAIL COULD OCCUR ACROSS SOUTH-CENTRAL ARKLAMISS LOCATIONS. FARTHER
SOUTH ACROSS HIGHWAY 84 CORRIDOR...BUFR SOUNDINGS INDICATE SOME
CONVECTION COULD BE SURFACE BASED WITH LITTLE SFC/MLCINH IN PRESENCE
OF SBCAPE VALUES ~1000-1500 J/KG. WITH WEAK LOW-LEVEL FLOW AND
MOISTURE FEED...STRONG TO SEVERE PULSE-TYPE TO SEMI-DISCRETE
ORGANIZED THUNDERSTORMS UNDER ~50 KT 0-6 KM BULK SHEAR COULD BE
CAPABLE OF HAIL TO SIZE OF QUARTERS AND DAMAGING WINDS TO 60MPH
ALONG EXTREME SOUTHEASTERN LOCATIONS THIS AFTERNOON. WILL MAKE
MENTION OF HAZARDS IN HWO. HAVE INCREASED MAV POPS ACROSS CENTRAL
AND SOUTHERN LOCATIONS FOR THIS AFTERNOON AND EVENING. MAV POPS WERE
ALSO INCREASED ACROSS NORTHERN LOCATIONS AS S/WV SWINGS BY TO THE
NORTH. MAV TEMPS WERE RAISED SLIGHTLY ON MONDAY GIVEN POSSIBLE
CLEARING OF CLOUDS JUST AFTER SUNRISE OPPOSED TO LATE MORNING
ADVERTISED BY MAV MOS.

27/0Z OPS GFS HAS COME MORE IN LINE WITH 27/0Z AND PREVIOUS ECMWF
RUNS AS WELL AS 27/0Z GEM AND NAM WITH A QUICK-HITTING ROUND OF
ELEVATED SHOWERS ACROSS CENTRAL AND NORTHERN PORTIONS OF THE
ARKLAMISS TONIGHT THROUGH EARLY MONDAY MORNING. QPF WILL REMAIN
GENERALLY LIGHT WITH LESS THAN ONE QUARTER QPF ACROSS NORTHERN
LOCATIONS OWNING TO MODEST ASCENT...LIMITED MOISTURE FEED...AND
RELATIVELY DRY AIRMASS IS PLACE ACROSS THE NORTH. THIS SHORTWAVE
WILL DRIVE MUCH DRIER AIR IN ACROSS THE ARKLAMISS REGION MID-DAY
MONDAY AS SKIES WILL BECOME PARTLY CLOUDY FROM WEST TO EAST BY
MONDAY NIGHT BEFORE SOUTHERLY RETURN FLOW AND CLOUDS REBUILD IN BY
TUESDAY MORNING AHEAD OF THE NEXT WEATHER MAKER. /ALLEN/

LONG TERM(TUESDAY THROUGH SUNDAY)...ACTIVE PATTERN PERSISTS FOR THE
MEDIUM RANGE WITH AT LEAST TWO SIGNIFICANT SHORTWAVES DROPPING INTO
THE SRN PLAINS FROM THE NORTHWEST AND HELPING TO FIRST DEEPEN A
SURFACE LOW OVER THE LOWER MS VALLEY FOR TUESDAY NIGHT...AND THEN OVER
SRN GA THURSDAY MORNING. PWATS OF NEAR 1 INCH ALONG THE COAST EARLY
TUESDAY SURGE BACK NWD AND INCREASE TO 1.6 INCHES OVER MOST OF OUR
CWFA BY WEDNESDAY MORNING. INCREASING WAA AHEAD OF THE FIRST SYSTEM
WILL BRING WIDESPREAD RAIN SHOWERS TO OUR WRN ZONES LATER TUESDAY...
AND SCATTERED TO NUMEROUS TSRA WITH LOCALLY HEAVY RAINS TUESDAY
NIGHT/EARLY WEDNESDAY. THE GFS ENSEMBLE MEAN AND 00Z ECMWF HAVE A
LITTLE BETTER AGREEMENT IN TIMING THIS SYSTEM WHICH FEATURES COLD
FRONTOGENESIS ACROSS OUR CWFA LATE TUESDAY NIGHT. THERE ARE RATHER
MEAGER INDICATIONS OF POTENTIAL SEVERE HAIL-PRODUCERS STARTING LATE
TUESDAY AFTERNOON THROUGH THE NIGHT TIME HOURS...REFER TO SPC DAY 3
CONVECTIVE OUTLOOK. WILL INCLUDE A MENTION OF LOCALLY HEAVY RAIN FOR
CENTRAL AND SRN PORTIONS DURING TUESDAY NIGHT WHERE 2 TO 3 INCHES ARE
QUITE POSSIBLE BEFORE MIDDAY ON WEDNESDAY.

WHILE THE RAINS SHOULD TAPER OFF W TO E WEDNESDAY AFTERNOON...THE
SECOND AND STRONGER IMPULSE HEADS OUR WAY THURSDAY MORNING WITH MORE
SHOWER CHANCES AS SURFACE HIGH PRESSURE STARTS TO FINALLY BUILD OVER
OUR REGION. GFS ENSEMBLE MEANS SHOW AN OPEN TROUGH MOVING THROUGH THE
REGION AS DOES THE ECMWF THURSDAY EVENING. CONSIDERING THE RECENT
PROGRESSIVE NATURE OF THE WEATHER PATTERN WL LEAN TOWARD THESE MORE
CONSISTENT SOLUTION SCENARIOS. THIS TIMING BRINGS DRIER AIR IN FOR
THURSDAY NIGHT THROUGH SATURDAY AS THE NEXT UPSTREAM SYSTEM SHOULD
HOLD OFF UNTIL ABOUT NEXT SUNDAY NIGHT OR MONDAY.

DUE TO CLOUDS AND PRECIP CHANCES WEDNESDAY...HAVE STAYED WITH OUR
CONTINUITY FOR MAX TEMPS OF 65-72F AS 80F SEEMS HIGHLY UNLIKELY. THE
ENSEMBLE TEMPERATURE SPREADS RANGE FROM 4-5 STANDARD DEVIATIONS FROM
TUESDAY NIGHT RIGHT THROUGH FRIDAY LENDING TOWARD A LOWER CONFIDENCE
FORECAST THAN USUAL. HEADING INTO NEXT WEEKEND...WE SHOULD SEE A
RATHER COOL THURSDAY/FRIDAY WITH HIGHS IN THE 60S FOLLOWED BY MILDER
70S FOR SATURDAY. OTHERWISE...A BLEND OF MOSTLY MEN/MEX DATA USED FOR
THE TEMPS AND POPS. /40/

&&

.AVIATION...IFR TO LOW MVFR CIGS WITH REDUCED VISIBILITIES ARE
PREVAILING ACROSS ALL TAF SITES THIS MORNING AS COLD FRONT SLOWLY
PROGRESSES SOUTHWARD TOWARD HIGHWAY 84 CORRIDOR. WINDS ARE NORTH AT
THE SURFACE AT ALL SITES EXCEPT KHBG...WITH A QUICK CHANGE TO W OR
WSW AT 2-3 KFT...RESULTING IN POSSIBLE TURBULENCE. CIGS WILL
SLOWLY LIFT TO MVFR CONDITIONS ACROSS ALL TAF SITES BY LATE MORNING.
COLD FRONT WILL APPROACH KHBG BY 27/15Z BUT COULD STALL IN VICINITY
AND THEN RETREAT NORTHWARD AS WINDS BACK AROUND TO SWLY. ISOLATED
STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE ACROSS SOUTH-CENTRAL
AND SOUTHEASTERN LOCATIONS THIS AFTERNOON AND EARLY EVENING. HAIL TO
THE SIZE OF QUARTERS AND DAMAGING WINDS UP TO 60 MPH WILL BE PRIMARY
RISKS. CEILINGS MAY BECOME VFR FOR A SHORT TIME THIS AFTERNOON BEFORE
LOWER CEILINGS BUILD BACK IN WITH RAIN PIVOTING ACROSS NORTHERN AND
CENTRAL AREAS TONIGHT AND EARLY MONDAY./ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  50  72  52 /  30  43   5  11
MERIDIAN      71  52  74  49 /  41  36   6  11
VICKSBURG     65  47  70  52 /  23  43   5  11
HATTIESBURG   81  60  80  55 /  45  33   7  11
NATCHEZ       69  51  71  55 /  26  38   5  11
GREENVILLE    57  44  64  47 /  17  53   5  11
GREENWOOD     59  42  66  45 /  19  54   5  11

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Mar 26, 2:58 PM CDT, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT SAT MAR 26 2011

MSZ025>033-036>039-044>046-272000-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-
258 PM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND EAST PORTIONS OF CENTRAL
MISSISSIPPI...

.DAY ONE...TONIGHT AND SUNDAY

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
TORNADOES...LARGE HAIL TO THE SIZE OF GOLF BALLS...AND DAMAGING WIND
UP TO 75 MPH WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH THE
EVENING.

STRONG DAYTIME HEATING...COMBINED WITH VERY COLD AIR ALOFT AND
INCREASING MOISTURE...IS SUPPORTING A VERY UNSTABLE AIRMASS.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON...AND THE STORMS COULD QUICKLY BECOME SEVERE. STRONG WIND
SHEAR ALONG A FRONT EXTENDING FROM SOUTHERN ARKANSAS INTO NORTH
MISSISSIPPI WILL ENHANCE THE RISK FOR TORNADOES...ESPECIALLY ALONG
THE HIGHWAY 82 CORRIDOR EAST OF GREENWOOD TO THE GOLDEN TRIANGLE
REGION. ADDITIONAL THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING AS
A COLD FRONT APPROACHES FROM THE WEST. THE RISK FOR SEVERE WEATHER
WILL DIMINISH AFTER MIDNIGHT.

ALSO...HEAVY DOWNPOURS WILL BE LIKELY WITH THUNDERSTORMS. PONDING OF
WATER AND SOME LOCALIZED FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE TUESDAY AND
TUESDAY NIGHT OVER THE WHOLE OUTLOOK AREA AHEAD OF A COLD FRONT THAT
WILL BE MOVING ACROSS THE REGION. THE TIMING AND INTENSITY OF THE
SYSTEM STILL SOMEWHAT REMAINS UNCERTAIN AT THIS TIME. CONTINUE TO
MONITOR THE LATEST FORECASTS AND STATEMENTS FOR UPDATES ON THIS
POTENTIAL SEVERE WEATHER AND HEAVY RAIN EVENT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED INTO TONIGHT...AND POSSIBLY AGAIN TUESDAY
INTO TUESDAY NIGHT.

ARZ074-075-LAZ007>009-015-016-MSZ018-019-034-035-040>043-047>052-
056>058-272000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-WASHINGTON-HUMPHREYS-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-SMITH-JASPER-CLARKE-
258 PM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY

ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A FEW TORNADOES...
LARGE HAIL TO THE SIZE OF GOLF BALLS...AND DAMAGING WIND UP TO 70 MPH
WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH THE EVENING.

STRONG DAYTIME HEATING...COMBINED WITH VERY COLD AIR ALOFT AND
INCREASING MOISTURE...IS SUPPORTING A VERY UNSTABLE AIRMASS. ISOLATED
THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON...AND THE STORMS COULD
QUICKLY BECOME SEVERE. THE MAIN RISK FOR SEVERE WEATHER WILL BE THIS
EVENING AS A COLD FRONT PUSHES SOUTHEAST ACROSS THE AREA. ISOLATED
SEVERE THUNDERSTORMS WILL ERUPT IN THE UNSTABLE AIRMASS...AND WIND
SHEAR WILL BE SUFFICIENT FOR STORMS TO CONTAIN LARGE HAIL AND A RISK
FOR TORNADOES. THE SEVERE WEATHER RISK WILL DIMINISH AFTER MIDNIGHT.

ALSO...HEAVY DOWNPOURS WILL BE LIKELY WITH THUNDERSTORMS. PONDING OF
WATER AND SOME LOCALIZED FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE TUESDAY AND
TUESDAY NIGHT OVER THE WHOLE OUTLOOK AREA AHEAD OF A COLD FRONT THAT
WILL BE MOVING ACROSS THE REGION. THE TIMING AND INTENSITY OF THE
SYSTEM STILL SOMEWHAT REMAINS UNCERTAIN AT THIS TIME. CONTINUE TO
MONITOR THE LATEST FORECASTS AND STATEMENTS FOR UPDATES ON THIS
POTENTIAL SEVERE WEATHER AND HEAVY RAIN EVENT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED INTO TONIGHT...AND POSSIBLY AGAIN TUESDAY
INTO TUESDAY NIGHT.

LAZ023>026-MSZ053>055-059>066-072>074-272000-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
258 PM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA
AND SOUTH CENTRAL MISSISSIPPI...

.DAY ONE...TONIGHT AND SUNDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS CONTAINING HAIL AND WIND
GUSTS TO 60 MPH WILL BE POSSIBLE AFTER MIDNIGHT INTO SUNDAY MORNING.
AN UNSTABLE AIRMASS WILL BE IN PLACE AS A COLD FRONT APPROACHES FROM
THE NORTH...AND THERE SHOULD BE ENOUGH INSTABILITY TO SUPPORT A
MARGINAL HAIL AND DAMAGING WIND RISK.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE TUESDAY AND
TUESDAY NIGHT OVER THE WHOLE OUTLOOK AREA AHEAD OF A COLD FRONT THAT
WILL BE MOVING ACROSS THE REGION. THE TIMING AND INTENSITY OF THE
SYSTEM STILL SOMEWHAT REMAINS UNCERTAIN AT THIS TIME. CONTINUE TO
MONITOR THE LATEST FORECASTS AND STATEMENTS FOR UPDATES ON THIS
POTENTIAL SEVERE WEATHER AND HEAVY RAIN EVENT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS COULD BE NEEDED LATE TONIGHT INTO EARLY SUNDAY
MORNING...AND POSSIBLY AGAIN TUESDAY INTO TUESDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

EC

In the hours before

Special weather statement, Mar 27, 4:47 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
447 AM CDT SUN MAR 27 2011

LAZ008-009-015-016-271030-
WEST CARROLL LA-EAST CARROLL LA-RICHLAND LA-MADISON LA-
447 AM CDT SUN MAR 27 2011

...STRONG STORM TO PASS THROUGH MONTICELLO LOUISIANA...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 MPH
WINDS WAS LOCATED 6 MILES NORTH OF HOLLY RIDGE AT 445 AM
CDT...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN UP ONE HALF INCH ALONG WITH CLOUD TO GROUND
LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THIS STORM AS IT PASSES
THROUGH THE MONTICELLO AREA BY 515 AM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN MADISON...NORTHEASTERN RICHLAND...SOUTHWESTERN
EAST CARROLL AND SOUTHWESTERN WEST CARROLL PARISHES SHOULD MONITOR
THIS STORM CLOSELY.

40
Special weather statement, Mar 27, 5:23 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
523 AM CDT SUN MAR 27 2011

LAZ009-015-016-023-271105-
EAST CARROLL LA-RICHLAND LA-FRANKLIN LA-MADISON LA-
523 AM CDT SUN MAR 27 2011

...STRONG STORM MOVING EAST ALONG INTERSTATE TWENTY TOWARD DELHI...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF RAYVILLE AT 522 AM
CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN UP TO ONE HALF INCH ALONG WITH FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE LIKELY WITH THIS STORM AS IT MOVES
THROUGH DELHI BEFORE 545 AM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN MADISON...NORTHEASTERN FRANKLIN...CENTRAL RICHLAND
AND SOUTHWESTERN EAST CARROLL PARISHES SHOULD MONITOR THIS STORM
CLOSELY.

40
Special weather statement, Mar 27, 5:33 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
533 AM CDT SUN MAR 27 2011

LAZ009-MSZ040>042-047-271115-
EAST CARROLL LA-WARREN MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-
533 AM CDT SUN MAR 27 2011

...STRONG STORM CROSSING MISSISSIPPI RIVER HEADING EAST TOWARD
   VALLEY PARK...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 MPH WINDS WAS LOCATED 13 MILES WEST OF VALLEY PARK AT 531 AM
CDT...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN UP TO ONE HALF INCH ALONG WITH FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE ALSO LIKELY WITH THIS STORM AS IT
MOVES THROUGH VALLEY PARK HEADING TOWARD SATARTIA BY 600 AM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN YAZOO...SOUTHERN ISSAQUENA...SOUTHERN SHARKEY
AND NORTHERN WARREN COUNTIES...AND SOUTHEASTERN EAST CARROLL PARISH
SHOULD MONITOR THIS STORM CLOSELY.

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:52 PM CDTSevere Thunderstorm WarningJANBolivar, Leflore, Sunflower38 min
Mar 26, 8:05 PM CDTSevere Thunderstorm WarningJANBolivar40 min
Mar 26, 8:29 PM CDTSevere Thunderstorm WarningJANSunflower16 min
Mar 26, 9:25 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster65 min
Mar 26, 10:17 PM CDTSevere Thunderstorm WarningJANLowndes28 min
Mar 26, 10:58 PM CDTSevere Thunderstorm WarningJANClay26 min
Mar 27, 6:53 AM CDTSevere Thunderstorm WarningJANKemper, Noxubee, Winston37 min
Mar 27, 7:18 AM CDTSevere Thunderstorm WarningJANClaiborne, Warren42 min
Mar 27, 7:49 AM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Warren41 min
Mar 27, 8:01 AM CDTSevere Thunderstorm WarningJANKemper, Neshoba44 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.